Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 7, 2003, 4:05 PM MDT for Cheyenne County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 4:05 PM MDT (22:05 UTC)
- Expired
- May 7, 2003, 4:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:05 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 072205 SVRCYS NEC033-072230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 430 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 19 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4116 10307 4101 10305 4101 10267 4133 10262 STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:45 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 7, 2:45 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT WED MAY 7 2003 .SHORT TERM... SHOWERS AND A FEW TSTRMS DVLPG OVER PARTS OF CWA AHEAD OF UPPER TROF APPROACHING AREA FROM SW. EXPECT ACTIVITY TO CONTINUE OVERNIGHT AS UPPER TROF MOVES INTO COLORADO INDUCING SFC CYCLOGENESIS SOMEWHERE OVER ERN COLORADO/WRN KS. SOME SNOW POSS MAINLY MTNS LATER TONIGHT WITH A MIX OVER S CENTRAL SECTIONS AS THICKNESSES LOWER...BUT ANY ACCUMULATION SHOULD BE RESTRICTED TO HIGHER PEAKS. SYSTEM SWINGS BY THURSDAY MORNING BUT CHC FOR SHWRS AND A FEW TSTRMS WILL CONTINUE WITH SOME SFC UPSLOPE FLOW AND WEAK INSTABILITY...WITH BEST CHC OVER WRN AND NRN PARTS OF CWA. TEMPS A LITTLE COOLER THURSDAY WITH CLOUDCOVER AND NWLY FLOW. .LONG TERM...700 MB TEMPS SAT-MON PLUNGE TO -4 TO -6C WITH A COUPLE DEGS COLDER VALUES AT 12 UTC/6 AM SUN...WINTERLIKE VALUES IF MODELS VERIFY. ETA VALUES ONLY A HAIR LESS PESSIMISTIC THAN GFS. ETA SLIGHTLY SLOWER SWINGING UPPER LOW INTO CENTRAL ROCKIES FRI NIGHT...AT 12 UTC SAT GFS HAS LOW OVER CENTRAL CO WHILE ETA/S LOW STILL IN SOUTHEAST UT. GFS HAS SOME IMPRESSIVE QPF OVER NORTHEAST CO LATE FRI NIGHT/EARLY SAT...SPILLING INTO SOUTEAST WY/NEB PANHANDLE. GFS INDICATES ANOTHER SIGNIFICANT PRECIP EVENT NEXT TUE/TUE NIGHT AS AN EVEN MORE DEVELOPED STORM MOVES THROUGH CENTRAL ROCKIES. IN BETWEEN MAIN EVENTS...UNSEASONABLY COOL TEMPS WITH LINGERING CHANCE OF LIGHT SHOWERY QPF. .CYS... WY...NONE. NE...NONE. RE/COX
Hazardous weather outlook, May 7, 10:35 AM MDT, 5 hours 30 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. A FEW STORMS OVER FAR SOUTHEAST WYOMING INTO THE NEBRASKA PANHANDLE COULD GET STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE THREAT OF SHOWERS AND LATE DAY THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK. FOR THE WEEKEND...RAIN AND SNOW SHOWERS WILL BE LIKELY IN MOST AREAS AS YET ANOTHER STRONG WEATHER SYSTEM MOVES INTO THE REGION. IN WYOMING THERE COULD BE SOME SNOW ACCUMULATION FRIDAY NIGHT THROUGH SATURDAY NIGHT...ESPECIALLY ABOVE ABOUT 6500 FEET...ALONG WITH GUSTY WINDS. ROADS WILL LIKELY BECOME SLICK OVER THE MOUNTAIN PASSES OF SOUTHEAST WYOMING DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:57 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| May 7, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.